| Catalog Number |
PSI-6F-11-038/D |
| Medical Device Problem Codes |
Fracture (1260); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow-up report will be submitted once the evaluation is complete.
Event or Problem Description
The account alleges that a 6f access sheath was inserted into the right superficial femoral artery and was being used as a distal reperfusion catheter to direct blood flow from the arterial return cannula of an extracorporeal membrane oxygenation [ecmo] circuit back into the patient's right lower leg/periphery.Approximately 24 hours after the initial placement, the plastic connector of the side arm tubing detached.The device was emergently removed by the surgical team, the patient was stabilized, and a new sheath was successfully placed.No additional patient consequences to report.
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed, and the root cause is attributed to clinical use and forces imposed during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.